Same day, different holiday: Mid-autumn festivals across East Asia
Yoon hosts luncheon meeting with Korean atomic bomb victims in Hiroshima on Chuseok
Swimmer, gamers celebrate Chuseok with gold medals
With teammate's help, inconsolable shooter regroups in time to win bronze
The many regional flavors of songpyeon, a Korean holiday dessert
Opposition leader proposes meeting with Yoon amid growing party feud
Whisky imports surge 40% through August, suggesting record-breaking year
NewJeans hits 1 bln streams mark on Spotify with debut album
Traffic heavy on expressways following Chuseok
Diplomatic vehicle blessed for safety via Hindu ritual by S. Korean Embassy in India
Doctors to be investigated after child’s death following IV infusionBy Claire Lee
Published : Nov. 13, 2018 - 16:05
Before the Incheon police announced the decision to investigate the medical staff, the National Forensic Service, who performed an autopsy on the boy, said the cause of death was still unknown and an additional procedure was necessary.
“The result of the second autopsy will be released in about two to three weeks,” the Incheon police said before the investigation session, adding that they are also reviewing CCTV footage at the hospital as part of the investigation.
“We will be questioning doctors and nurses about the day he received the injection, and how the drugs were being regulated and managed at the facility, among other things.”
The 11-year-boy is the fourth person in Incheon to have died suddenly after getting an IV infusion at an Incheon health care facility since September.
Incheon Metropolitan Government formed a 20-member investigation team, to check the safety and hygiene at 20 medical institutions in Incheon, about 40 kilometers west of Seoul.
In September, a 41-year-old died at an Incheon hospital 2 1/2 hours after receiving an injection for diarrhea, stomachache and chest pain.
Also in September, a 54-year-old woman abruptly lost consciousness and eventually died while she was receiving an intravenous infusion for enteritis at a clinic in the same city.
Prior to those two cases, a 64-year-old woman died after receiving what’s commonly known as a “garlic injection” -- a concoction of placenta and various vitamins commonly used to treat fatigue. The patient showed symptoms of sepsis before she died, according to the police.
The latest victim was admitted to an Incheon hospital emergency room at about 3 p.m. on Sunday. At about 3:13 p.m., a blood test was performed and the boy received an IV infusion for enteritis.
He soon started vomiting and developed cardiac arrest and died at about 4:30 p.m. the same day.
According to the police, the child had visited a smaller clinic prior to visiting the hospital where he died, for symptoms of enteritis and cold.
In December last year, four premature babies at Ewha Womans University Medical Center’s neonatal intensive care unit died in a span of less than 90 minutes.
The National Forensic Service concluded at the time that the newborns died of sepsis caused by Citrobacter feundii infection, which was caused by injections contaminated lipid-based nutritional supplements.
S. Korea wins bronze in pistol mixed team event for 14th shooting medal
Heavy traffic on expressways expected on 4th day of holiday
Police launch belated probe into another teacher's suicide after parental harassment